Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 282, NWS St. Louis, MO

August 26, 2004Saint Charles County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 26, 2004, 3:37 PM CDT for Saint Charles County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2004, 3:37 PM CDT (20:37 UTC)
Expired
Aug 26, 2004, 4:30 PM CDT
In force
53 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Saint Charles County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2004-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2004-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
467 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 262037
SVRLSX
MOC183-262130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT THU AUG 26 2004

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 430 PM CDT

* AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER AUGUSTA...MOVING NORTHEAST AT 25 MPH. THE
  PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  DEFIANCE
  DARDENNE PRAIRIE
  WELDON SPRING
  OFALLON
  COTTLEVILLE
  LAKE ST. LOUIS
  HARVESTER
  ST. PETERS
  ST. PAUL

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3889 9033 3883 9037 3882 9046 3869 9056
      3869 9068 3859 9078 3854 9097 3889 9095
      3887 9081 3891 9079 3893 9066 3886 9057
      3896 9046 3896 9040 3883 9012 3881 9012

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:30 AM CDT, 12 hours 7 minutes earlier.

Area forecast discussion, Aug 26, 3:30 AM CDT, 12 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CDT THU AUG 26 2004

.DISCUSSION...
SVR LVL TSTM DEVELOPED IN BOON COUNRY AND MOVED SLOWLY INTO AUDRAIN
AND MONTGOMORY MISSOURI FROM MIDNIGHT TO 3 AM. STORMS HAS WEAKEN AND
LOOK LIKES WILL DISSIPATE BY SUNRISE.  ALL MDLS KP DRY DURING THE
MORNING HOURS TODAY...AND SCT TSTMS SHOULD DEVELOP IN THE AFTN HOURS.
ALSO THERE IS A SLIGHT RISK ACRS NRN HALF MO...NORTH OF HIGHWAY
70 FROM STL AND COU.

FOR THIS AFTRN LOOK FOR HOT AND HUMID WX...DEWPOINT WILL BE IN THE
MID 70S WITH TEMPS IN THE LOWER TO MID 90S.  WILL ISSUED A HEAT
ADVISORY FOR STL CITY AND FEW COUNTIES AROUND IT. TEMPS AND
HUMIDITY WILL PRODUCE HEAT INDEX OF AROUND 105 FROM AROUND NOON INTO
EARLY EVENING HOURS.

A FRONT WILL START TO PUSH IN MO BY LATE FRIDAY AND SAT. AS A RESULT
WILL INCREASE POPS FOR FRIDAY AFTN...FRIDAY NIGHT AND SAT.
AT THIS TIME LOOK LIKE SUNDAY WILL BE DRY...AS FRNT WILL PUSH INTO
SOUTHERN MO...THIS WILL BRING COOLER AND DRIER AMS IN MO FOR SUNDAY
INTO THE FIRST PART OF THE NEW WEEK.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY THIS AFTERNOON FOR PORTION OF EAST CENTRAL MO.
IL...HEAT ADVISORY THIS AFTERNOON FOR PORTION OF SW ILLINOIS.

&&
Hazardous weather outlook, Aug 26, 2:47 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT THU AUG 26 2004

ILZ058>060-064-065-095>099-MOZ018-019-026-027-035-036-052-262130-
ADAMS IL-BOND IL-BROWN-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL-
KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONTGOMERY IL-PIKE-PIKE IL-
RALLS-SHELBY-
247 PM CDT THU AUG 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...OTHERWISE HOT AND HUMID WEATHER IS IN STORE FOR TODAY...
HEAT INDEX COULD REACH THE 100 TO 105 DEGREES RANGE.

THERE IS A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
AREA THIS AFTERNOON.  STORMS COULD PRODUCE HEAVY RAIN WITH POSSIBLE
FLOODING...ALONG WITH STRONG AND GUSTY WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON FRIDAY.
WITH THUNDERSTORMS LIKELY FRIDAY INTO SATURDAY.  A FRONT
WILL CROSS THE AREA ON SATURDAY WITH COOLER AND DRIER AIR MASS
PUSHING ACROSS THE AREA BY SUNDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTERS COULD BE NEEDED THIS AFTERNOON AND TONIGHT.

ILZ069-070-074-079-MOZ072>075-084-085-099-262130-
CLINTON IL-CRAWFORD-IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS-
ST FRANCOIS-STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
247 PM CDT THU AUG 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL
MISSOURI AND MUCH OF SOUTHERN ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID WEATHER IS IN STORE ACROSS THE AREA TODAY...HEAT
INDEX COULD REACH 100 TO 105 DEGREES RANGE. OTHERWISE THERE IS A
CHANCE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY.
A SLOW MOVING FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS FRIDAY
INTO SATURDAY. BY SUNDAY COOLER AND DRIER AIRMASS WILL BE PUSHED
ACROSS THE AREA.

.SPOTTER ACTIVATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

ILZ100>102-MOZ047>049-059>065-262130-
COLE-FRANKLIN-GASCONADE-JEFFERSON-MADISON IL-MONITEAU-MONROE IL-
OSAGE-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-
247 PM CDT THU AUG 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL
MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 8 PM THIS EVENING.
ALSO THERE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY.
A SLOW MOVING FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS FRIDAY
INTO SATURDAY. BY SUNDAY COOLER AND DRIER AIRMASS WILL BE PUSHED
ACROSS THE AREA.

.SPOTTER ACTIVATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

MOZ034-041-042-050-051-262130-
AUDRAIN-BOONE-CALLAWAY-MONROE-MONTGOMERY-
247 PM CDT THU AUG 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND
NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. HEAT ADVISORY IS IN EFFECT UNTIL 8 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY.
A SLOW MOVING FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS FRIDAY
INTO SATURDAY. BY SUNDAY COOLER AND DRIER AIRMASS WILL BE PUSHED
ACROSS THE AREA.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

WDB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:04 PM CDTSevere Thunderstorm WarningLSXWashington41 min
Aug 25, 8:05 PM CDTSevere Thunderstorm WarningLSXSaint Francois40 min
Aug 26, 12:34 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone41 min
Aug 26, 1:23 AM CDTFlash Flood WarningLSXAudrain, Boone4 hr
Aug 26, 1:23 AM CDTSevere Thunderstorm WarningLSXAudrain37 min
Aug 26, 4:54 PM CDTSevere Thunderstorm WarningLSXFranklin, Warren36 min
Aug 26, 5:24 PM CDTSevere Thunderstorm WarningLSXSaint Charles51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.